Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 8:27 PM CDT for Coleman County, McCulloch County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 11, 2000, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coleman County, TX, McCulloch County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 8:30 PM CDT | Hail 2.5 | Rockwood, TX | A severe thunderstorm dropped hail up to the size of tennis balls across southern Coleman County. |
| Apr 11, 8:45 PM CDT | Hail 0.75 | Doole, TX | |
| Apr 11, 8:45 PM CDT | Hail 1.75 | Trickham, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
555 WUUS54 KSJT 120130 SVRSJT TXC083-307-120230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 827 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLEMAN COUNTY IN NORTH CENTRAL TEXAS NORTHERN MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES WEST OF TRICKHAM TO 5 MILES SOUTHEAST OF ROCKWOOD TO 5 MILES NORTHEAST OF LOHN...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... TRICKHAM AT 835 PM CDT MERCURY...PLACID...WINCHELL AT 840 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS. LARGE HAIL IS LIKELY WITH THESE STORMS. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN ANGELO. 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:25 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 11, 8:25 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX NATIONAL WEATHER SERVICE SAN ANGELO, TX 313 AM CDT TUE APR 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM FOR... BROWN...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE...MASON...MCCULLOCH ...MENARD...RUNNELS...SAN SABA...SCHLEICHERR...SUTTON...TOM GREEN... HAVE UPDATED ZONES TO REFLECT NEW WATCH AREA. NO OTHER CHANGES MADE...STORMS SHOULD CONTINUE THROUGH WEST CENTRAL TEXAS FO#R THE REMAINDER OF TONIGHT BUT NOT AT THE SEVERE LEVEL BEING EXPERIENCED AT THE CURRENT TIME. .SJT...CAUTION ON AREA LAKES TONIGHT. .JCT...CAUTION ON AREA LAKES TONIGHT. 15 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:09 PM CDT | Tornado Warning | SJT | Concho, Runnels | 36 min |
| Apr 11, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Apr 11, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 50 min |
| Apr 11, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 61 min |
| Apr 11, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 65 min |
| Apr 11, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 66 min |
| Apr 11, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| Apr 11, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 54 min |
| Apr 11, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 66 min |
| Apr 11, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 60 min |
| Apr 11, 8:51 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Apr 11, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 59 min |
| Apr 11, 9:08 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 67 min |
| Apr 11, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.